MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 625-0T-32F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 11/03/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding patient factors involving trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: rejected for medical review: " re (b)(4), which is from (b)(6), and represents a male patient described as 1.77 meters tall and weighing (b)(6) kg with a dob (b)(6).The event description states, "had an abg trident ceramic on ceramic hip in 2008 [pain since.Using crutches.X-ray.Looks ok.Like to know if abg.Recall]." on (b)(6) 2007, cons.Fractured right hip 12 years ago.Increased pain for 2 years.Secondary osteoarthritis.On (b)(6) 2008, plan right tha.On (b)(6) 2008, "right uncemented thr - abg." brief op note #7 right abg2 stem, 32 ceramic on ceramic bearing, 56 shell.Uncomplicated surgery and hospital course.On (b)(6) 2009, "good progress." on (b)(6) 2009, normal gait, very good rom, unable to run with any speed." on (b)(6) 2011,"unhappy, aching, and hip discomfort." x-ray is satisfactory; no change." on (b)(6) 2011, second opinion: "x-ray perfect positioning, impression scar tissue, reassurance." extensive medical records prior to, during the hospitalization, and post op right tha alluding to persistent discomfort with no radiographic, functional, or lab abnormalities noted.X-ray on (b)(6) 2020: ap and lat right hip, uncemented tha reduced, nominal, no pathology noted.A letter from stryker orthopaedics dated 6/18/20 noting product# 27395901 implanted in this patient was involved in a recall.There is no evidence that the vague symptoms that have been described for over 10 years since the right tha in this patient, not associated with radiographic or lab abnormalities, are due to the implants.The history of previous trauma and surgery to the right hip has been suggested as causing soft tissue trauma and scarring, which resulted in the persistent symptoms." device history review: review indicated all devices were manufactured, and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
The caller reported that her husband had an abg trident.Ceramic on ceramic hip implanted in (b)(6) 2008, and has had pain since the implants were put in.The patient is reported to limp, and has also been known to collapse.He is currently using crutches to help his mobility.The surgeon explained that on x-ray, the mechanics of the hip looked ok, and that the reported pain could be the result of scar tissue.The surgeon has prescribed pain relief.The caller would like to know if this particular abg device was affected under a recall.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10263218
Report Number0002249697-2020-01409
Device Sequence Number11479528
Product Code MRA
UDI-Device Identifier04546540516855
UDI-Public04546540516855
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model Number625-0T-32F
Device Catalogue Number625-0T-32F
Device Lot Number27250402
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR